Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Diabetic. Started loose motions after taking tripride. Should I stop this medicine?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I am 38 years old, male.before 3 months My sugar level was 376 AF & 287 BF. i had taken Tripride -2 x 2 Tab (one in morning and other at night). taking this medicine one month my sugar level is 140 AF and 106BF. but serious loose motion started. so please advice whether i stop this medicine or take any other medicine.
Posted Tue, 13 Nov 2012 in Diabetes
Answered by Dr. Das Arindam 2 hours later
Thanks for writing to us.
Firstly, the present blood sugar level is totally under control. As per your previous blood sugar report, it is really improving.
The drug you are taking acts as a barrier between your body and the carbohydrates you are taking in food. So, it is quite natural to get a semisolid stool.
If the loose motion started suddenly, then it denotes presence of a infection induced loose motion. Along with the loose motions, you will have abdominal pain and may have fever, vomiting etc. But this usually settles within a week or so.
So, there is two possibilities - 1. infection related loose motion.
2. Side effect of anti-diabetic drugs.
For the first one, you have to take metronidazole group of drugs and if needed a fluoroquinolone group of antibiotics. You can also take probiotic therapy for 7 days which also improve the gut flora. Consult with your treating doctor for dose adjustment.
If the loose motion does not respond to the antibiotic therapy, you have to consult with your treating doctor for changing the anti-diabetic drug.

But remember one thing do not stop the drug without consulting your treating doctor.

One more thing, take ORS if needed and try to have light food in a short interval to avoid hypoglycemia.

In summary - First control the loose motion by taking the antibiotics. If it does not improve the condition then consult with your treating doctor for changing the anti-diabetic drug into other group of anti-diabetic drugs.

Hope this information suffices. Let me know, if you have any more questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor